Alert archive / West Virginia / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jun 19, 2015, 2:42 PM EDT for 4 states. It took effect at Jun 20, 2015, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2015, 2:42 PM EDT (18:42 UTC)
- In effect from
- Jun 20, 2015, 8:00 AM EDT
- Expired
- Jun 20, 2015, 10:30 PM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WGUS61 KRLX 191842 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 242 PM EDT FRI JUN 19 2015 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-200245- /O.NEW.KRLX.FF.A.0004.150620T1200Z-150621T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 242 PM EDT FRI JUN 19 2015 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD... CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO... ATHENS... GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS... PERRY... VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA... BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE... BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE... GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN... LOGAN... MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS... POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE... TAYLOR... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * AFTER MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE PAST SEVERAL DAYS...THE REMNANTS OF TROPICAL DEPRESSION BILL WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS BEGINNING SATURDAY MORNING. PERIODIC DOWNPOURS WITH HIGH RAINFALL RATES CAN BE EXPECTED AS THE SYSTEM PASSES FROM WEST TO EAST THROUGH THE FLASH FLOOD WATCH TIME PERIOD. A GENERAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL TOTALS WILL ALSO BE HIGHLY VARIABLE FROM LOCATION TO LOCATION. * PORTIONS OF THE WATCH AREA HAVE SEEN 2 TO 4 INCHES OF RAIN OVER THE PAST 4 DAYS. THE GROUND IS SATURATED...AND CREEKS...STREAMS...CULVERTS...AND DITCHES ARE ALREADY RUNNING HIGH IN PLACES. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL QUICKLY CAUSE PROBLEMS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 26
4 follow-up statements
709 WGUS61 KRLX 200249 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1049 PM EDT FRI JUN 19 2015 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-201100- /O.CON.KRLX.FF.A.0004.150620T1200Z-150621T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1049 PM EDT FRI JUN 19 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * FROM 8 AM EDT SATURDAY THROUGH LATE SATURDAY NIGHT * AFTER MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE PAST SEVERAL DAYS...THE REMNANTS OF TROPICAL STORM BILL WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS BEGINNING SATURDAY MORNING. PERIODIC DOWNPOURS WITH HIGH RAINFALL RATES CAN BE EXPECTED AS THE SYSTEM PASSES FROM WEST TO EAST THROUGH THE FLASH FLOOD WATCH TIME PERIOD. A GENERAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL TOTALS WILL ALSO BE HIGHLY VARIABLE FROM LOCATION TO LOCATION. * PORTIONS OF THE WATCH AREA HAVE SEEN 2 TO 4 INCHES OF RAIN OVER THE PAST 4 DAYS. THE GROUND IS SATURATED...AND CREEKS... STREAMS...CULVERTS...AND DITCHES ARE ALREADY RUNNING HIGH IN PLACES. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL QUICKLY CAUSE PROBLEMS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TRM
076 WGUS61 KRLX 200738 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS MORNING THROUGH LATE TONIGHT... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-201545- /O.CON.KRLX.FF.A.0004.150620T1200Z-150621T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 338 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT * AFTER MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE PAST SEVERAL DAYS...THE REMNANTS OF TROPICAL DEPRESSION BILL WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS BEGINNING THIS MORNING. PERIODIC DOWNPOURS WITH HIGH RAINFALL RATES CAN BE EXPECTED AS THE SYSTEM PASSES FROM WEST TO EAST THROUGH THE FLASH FLOOD WATCH TIME PERIOD. A GENERAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL TOTALS WILL ALSO BE HIGHLY VARIABLE FROM LOCATION TO LOCATION. * PORTIONS OF THE WATCH AREA HAVE SEEN 2 TO 4 INCHES OF RAIN OVER THE PAST 4 DAYS. THE GROUND IS SATURATED...AND CREEKS... STREAMS...CULVERTS...AND DITCHES ARE ALREADY RUNNING HIGH IN PLACES. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL QUICKLY CAUSE PROBLEMS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
948 WGUS61 KRLX 201449 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1049 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS MORNING THROUGH LATE TONIGHT... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-202300- /O.CON.KRLX.FF.A.0004.000000T0000Z-150621T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1049 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH LATE TONIGHT * AFTER MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE PAST SEVERAL DAYS...THE REMNANTS OF TROPICAL DEPRESSION BILL WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. IN THE MUGGY AIR...DOWNPOURS WITH HIGH RAINFALL RATES CAN BE EXPECTED AS THE SYSTEM PASSES FROM WEST TO EAST THROUGH THE FLASH FLOOD WATCH TIME PERIOD. A GENERAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL TOTALS WILL ALSO BE HIGHLY VARIABLE FROM LOCATION TO LOCATION. * PORTIONS OF THE WATCH AREA HAVE SEEN 2 TO 4 INCHES OF RAIN OVER THE PAST 4 DAYS. THE GROUND IS SATURATED...AND CREEKS... STREAMS...CULVERTS...AND DITCHES WERE ALREADY RUNNING HIGHER THAN NORMAL LEVELS. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL QUICKLY CAUSE PROBLEMS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND STATE OFFICIALS...NEED TO INCREASE THEIR WEATHER AWARENESS NOW. MONITOR WATER LEVELS TODAY AND TONIGHT...ESPECIALLY DURING ANY PERIODS OF HEAVIER RAIN. MOTORISTS COULD ENCOUNTER HIGH WATER ALONG FLOOD PRONE STREAMS. NEVER DRIVE THROUGH FLOOD WATERS. BE PREPARED TO TAKE ACTION SHOULD STREAMS RISE QUICKLY OR A FLASH FLOOD WARNINGS IS POSTED. && $$ KTB
615 WGUS61 KRLX 210230 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1030 PM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IS CANCELLED... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-210330- /O.CAN.KRLX.FF.A.0004.000000T0000Z-150621T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1030 PM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. THE RAIN HAD MOVED OUT OF THE MIDDLE OHIO VALLEY...AND THE HEAVIEST OF THE RAIN WAS OVER IN THE CENTRAL APPALACHIANS. THE RAIN WILL END THERE AS WELL OVERNIGHT...AS THE REMNANTS OF TROPICAL STORM BILL MOVE OFF TO THE EAST OF WEST VIRGINIA. THEREFORE...THE FLASH FLOOD WATCH IS CANCELLED. $$ TRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 2:27 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 19, 2:27 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 227 PM EDT FRI JUN 19 2015 .SYNOPSIS... REMNANTS OF TROPICAL DEPRESSION BILL SATURDAY AND SATURDAY NIGHT. && .NEAR TERM /THROUGH SATURDAY/... SOME CLEARING OVER THE CWA IS ALLOWING FOR CUMULUS DEVELOPMENT OVER SOUTHWESTERN VIRGINIA AND NORTH CENTRAL WEST VIRGINIA. OVER SOUTHEAST OHIO...STRATIFORM PRECIPITATION FROM EARLIER SHOWERS IS MOVING IN. OVER THE TRI STATE AREA...AWAITING A LINE OF CONVECTION THAT IS FORMING AS IT TRACKS ALONG THE OHIO RIVER...BUILDING OFF TO THE SOUTHWEST. SHOULD SEE THE CONVECTION WANE WITH SUNSET. LATER TONIGHT...REMNANTS OF TROPICAL DEPRESSION BILL WILL PUSH EASTWARD...ALSO TRACKING ALONG THE OHIO RIVER FROM WEST TO EAST. HAVE SOME CONCERNS WITH THE REMAINS OF THIS SYSTEM. FIRST IS THE ADDITION OF MOISTURE INTO WHAT IS ALREADY A TROPICAL ATMOSPHERE WITH PWAT VALUES AROUND 1.50IN AS OF THE 12Z ILN SOUNDING THIS MORNING. WHILE BEING CAREFUL OF THE NAM AND ITS LOWER LEVEL MOISTURE DEPICTION THAT TENDS TO RUN HIGH...IT AND THE GFS BRING 850MB DEWPOINTS IN THE 15-18C RANGE AS THE LOW PRESSURE SYSTEM/BILL ARRIVES. RELYING ON MODEL CONSISTENCY HERE. MOISTURE TRANSPORT MAGNITUDES ARE IN THE 300-400G/KG RANGE IN THE LOW LEVELS...WHICH SEGUES INTO THE OTHER CONCERN. A LOW LEVEL JET REMAINS WITH THIS SYSTEM...AND POLEWARD TRANSPORT OF THAT MOISTURE WILL BE EFFICIENT IN THE ABUNDANT LOW LEVEL FLOW. CHECKING OTHER PARAMETERS...THERE WILL BE HIGH THETA E CONVERGENCE IN THE LOW LEVELS AS WELL...GENERALLY AFTER 15Z. THE SHORT TERM WILL PICK UP THE LAST HALF OF THE EVENT. 1-3 INCHES OF RAIN TOTAL EXPECTED TO NEGATIVELY AFFECT THE ALREADY STRESSED CONDITIONS OF THE GROUND/STREAMS/CREEKS/CULVERTS/DITCHES ETC FROM MULTIPLE ROUNDS OF CONVECTION OVER THE LAST FEW DAYS. CAP THE THUNDERSTORM CHANCES AT CHANCE DUE TO WATER LOADING OF THE SOUNDING. UNDERCUT GUIDANCE FOR AFTERNOON HIGH TEMPERATURES SATURDAY. CLOUDS AND RAIN SHOULD LIMIT THE HEATING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... MODELS CONTINUE TO INDICATE FRONT WILL MEANDER NORTH SATURDAY AHEAD OF THE REMNANTS OF BILL. MODELS INDICATE THE REMNANTS WILL PUSH ACROSS THE AREA LATE SATURDAY AND SATURDAY NIGHT. NAM IS A LITTLE FASTER WITH THE SURFACE REFLECTION THAN GFS AND 12Z ECMWF. WITH MODELS IN GENERAL AGREEMENT...HAVE DECIDED TO BUMP POPS UP FROM THE LATE SATURDAY THRU SATURDAY NIGHT TIMEFRAME. PRECIPITABLE WATER PEAKS ABOUT 2 INCHES SATURDAY EVENING. WHILE I AM USUALLY VERY CAUTIOUS ABOUT USING MODEL DERIVED PRECIPITABLE WATER AS IT HAS BEEN TOO HIGH IN THE PAST...FEEL THIS SYSTEM WILL BRING ENOUGH MOISTURE WITH IT AND FORECAST IS BELIEVABLE. COMBINATION OF THE ABUNDANT MOISTURE...INSTABILITY AND FORCING ASSOCIATED WITH THE REMNANTS OF BILL SHOULD RESULT IN SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. HAVE MAINTAINED MENTION OF HEAVY RAIN FROM SATURDAY EVENING THROUGH MUCH OF THE OVERNIGHT HOURS. STILL THINKING THERE COULD BE A LULL SUNDAY MORNING. HOWEVER... DISTURBANCE IN WNW FLOW ALOFT SHOULD INCREASE CONVECTION AGAIN SUNDAY AFTERNOON INTO THE EVENING. IN ADDITION... APPEARS FRONT WILL MEANDER BACK SOUTH INTO THE AREA SUNDAY INTO MONDAY. SO UNSETTLED WEATHER IS A POSSIBILITY THROUGH THE END OF THE PERIOD. .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... MAIN FRONTAL ZONE REMAINS IN OUR VICINITY THROUGH THE EXTENDED...BUT IT WILL BE OSCILLATING NORTH AND SOUTH. A FASTER MID LEVEL FLOW WILL INCREASE CHANCES FOR STRONG GUSTY THUNDERSTORMS. DESPITE THE FASTER FLOW...NOT OUT OF THE WOODS FOR WATER/FLOOD CONCERNS TOO. TRIED TO PLAY A DIURNAL TREND ON THE POPS...BUT TIMING OF THE FASTER MID LEVEL DISTURBANCES MAY EVENTUALLY AFFECT THAT THINKING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MAIN FRONTAL ZONE REMAINS IN OUR VICINITY THROUGH THE EXTENDED...BUT IT WILL BE OSCILLATING NORTH AND SOUTH. A FASTER MID LEVEL FLOW WILL INCREASE CHANCES FOR STRONG GUSTY THUNDERSTORMS. DESPITE THE FASTER FLOW...NOT OUT OF THE WOODS FOR WATER/FLOOD CONCERNS EITHER. TRIED TO PLAY A DIURNAL TREND ON THE POPS...BUT TIMING OF THE FASTER MID LEVEL DISTURBANCES MAY EVENTUALLY AFFECT THAT THINKING. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... MORE SCATTERED CONVECTIVE ACTIVITY TODAY...BUT SHOULD SEE LESS COVERAGE OF TSRA THAN SHRA THIS AFTERNOON INTO THIS EVENING. CURRENTLY WATCHING A DEVELOPING LINE OF STORMS MOVING WEST TO EAST ALONG THE OHIO RIVER...AND COULD AFFECT HTS OVER THE NEXT HOUR OR TWO. OVER NORTH CENTRAL WEST VIRGINIA...CLEARING HAS ALLOWED FOR THE QUICK DEVELOPMENT OF CUMULUS FROM PKB TO EKN. OTHERWISE...THE SAME PATTERN EXISTS IN THE TROPICAL CONVECTIVE PATTERN. AMENDMENTS AND TEMPOS LIKELY FOR APPROACHING STORMS TO TERMINALS AS PREVAILING TSRA CANNOT BE JUSTIFIED TODAY. WIDESPREAD COVERAGE OF SHOWERS BEGINS AFTER 12Z SATURDAY WITH THE REMNANTS OF TROPICAL DEPRESSION BILL. CONDITIONS WILL BE LIKELY TO DETERIORATE AFTER 18Z SATURDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY... FORECAST CONFIDENCE: LOW TO MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHRA/TSRA WILL REQUIRE AMENDMENTS AND TEMPOS. POST RAIN IFR FOG OR STRATUS MAY OCCUR OVERNIGHT OR EARLY SATURDAY MORNING. .AFTER 18Z SATURDAY... IFR POSSIBLE IN SHRA/TSRA FROM TROPICAL DEPRESSION BILL. && WV...NONE. OH...NONE. KY...NONE. VA...NONE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/26 NEAR TERM...26 SHORT TERM...JSH LONG TERM...KTB AVIATION...26
Hazardous weather outlook, Jun 19, 4:11 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 411 AM EDT FRI JUN 19 2015 VAZ003-004-WVZ024-033-200815- DICKENSON-BUCHANAN-MINGO-MCDOWELL- 411 AM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. IF THUNDERSTORMS WITH VERY HEAVY RAIN MOVE OVER THE SAME AREA...FLASH FLOODING COULD OCCUR TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. THE AREAL COVERAGE IS EXPECTED TO BE GREATEST SATURDAY AFTERNOON AND SATURDAY NIGHT...AS THE REMNANTS OF TROPICAL STORM BILL MOVE THROUGH. SOME HEADWATER RIVERS COULD SHOW SIGNIFICANT RISES. ISOLATED SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-025-026-034>036-046-200815- LAWRENCE KY-WAYNE-LINCOLN-LOGAN-BOONE-WYOMING-RALEIGH-FAYETTE- POCAHONTAS- 411 AM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...AND PORTIONS OF NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. IF THUNDERSTORMS WITH VERY HEAVY RAIN MOVE OVER THE SAME AREA...FLASH FLOODING COULD OCCUR TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. THE AREAL COVERAGE IS EXPECTED TO BE GREATEST SATURDAY AFTERNOON AND SATURDAY NIGHT...AS THE REMNANTS OF TROPICAL STORM BILL MOVE THROUGH. SOME HEADWATER RIVERS COULD SHOW SIGNIFICANT RISES. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 037>040-047-200815- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- RANDOLPH- 411 AM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. IF THUNDERSTORMS WITH VERY HEAVY RAIN MOVE OVER THE SAME AREA...FLASH FLOODING COULD OCCUR TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. THE AREAL COVERAGE IS EXPECTED TO BE GREATEST SATURDAY AFTERNOON AND SATURDAY NIGHT...AS THE REMNANTS OF TROPICAL STORM BILL MOVE THROUGH. SOME HEADWATER RIVERS COULD SHOW SIGNIFICANT RISES. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH SCATTERED SEVERE THUNDERSTORMS POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 19, 10:22 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 SE STACY 37.27N 81.93W
06/18/2015 BUCHANAN VA DEPT OF HIGHWAYS
TREES FELL ALONG ROUTE 640 AND HALE CREEK.
&&
EVENT NUMBER RLX1501380
KTBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:05 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 40 min |
| Jun 18, 8:14 PM EDT | Special Weather Statement | RLX | Wood | 46 min |
| Jun 18, 9:07 PM EDT | Special Weather Statement | RLX | Randolph | 53 min |
| Jun 18, 10:54 PM EDT | Special Weather Statement | RLX | Randolph | 66 min |
| Jun 19, 5:56 PM EDT | Special Weather Statement | RLX | Mingo | 64 min |
| Jun 19, 2:50 PM EDT | Special Weather Statement | RLX | Carter, Greenup | 55 min |
| Jun 19, 4:41 PM EDT | Special Weather Statement | RLX | Carter, Lawrence | 64 min |
Nearby
Flash Flood Watches in West Virginia, 2015Flash Flood Watches in Ohio, 2015Flash Flood Watches in Kentucky, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.